Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 6, 2023, 9:01 PM CDT. It took effect at Aug 7, 2023, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2023, 9:01 PM CDT (02:01 UTC)
- In effect from
- Aug 7, 2023, 7:00 AM CDT
- Expired
- Aug 7, 2023, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 3:27 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 6, 3:27 PM CDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 327 PM CDT Sun Aug 6 2023 .SHORT TERM... (Issued 326 PM CDT Sun Aug 6 2023) Tonight through Monday night: Northeasterly winds behind the retreating low over Michigan are keeping dewpoints low and allowing precursory scattered showers to evaporate as they enter southwestern Wisconsin. Developing low pressure system over Iowa looks to swing through central Illinois tonight, yielding scattered showers and a slight chance for isolated thunderstorms across far southern and southeastern Wisconsin. Many models keep the area completely dry, although mesoscale modeling still shows potential for scattered showers. Largely kept slight to chance PoPs. Precipitation looks to move out Monday morning. Gusty east-northeasterly winds will continue across the region into tonight; then will briefly weaken before north-northeasterly winds develop early Monday morning and continue throughout the day Monday. These onshore winds will lead to a high swim risk throughout this evening, leading to a Beach Hazards Statement for Racine and Kenosha Counties. As winds increase again on Monday, expect additional high swim risk for the same areas. Winds will slowly diminish into Monday evening. Expect highs near 80 degrees today in southwestern Wisconsin, with highs in the middle to high 70s in counties close to the lakeshore. Highs near 80 degrees are expected once again on Monday. MH && .LONG TERM... (Issued 326 PM CDT Sun Aug 6 2023) Tuesday through Sunday: Upper levels continue to favor a west-northwest flow pattern through the region into next weekend along the edges of the southern Plains ridging. Notable shortwaves look to affect the area Wednesday and Wednesday night, as well as Thursday night into Friday night. Wednesday looks similar to the set-up across the area tonight, with a low pressure center in Ontario and in the Upper Midwest. Currently modeled upper level ridging and synoptic scale ascent looks to favor general isolated scattered shower and perhaps some thunderstorm potential, with minimal instability to work with at the moment. Going into Friday, ridging begins to break down, allowing for a more substantial low development across the Upper Midwest and increasing potential for showers and storms. After Friday, expect generally dry conditions. Temperatures through the week and next weekend continue to look seasonable, with highs in the upper 70s to lower 80s and lows in the upper 50s to lower 60s. MH && .AVIATION... (Issued 326 PM CDT Sun Aug 6 2023) Winds slowly shifting from easterly to northeasterly this evening, with gusty conditions at times, especially along the lakeshore. Winds will briefly weaken tonight, then will strengthen into the morning hours Monday and shift to become northerly. Winds will slowly diminish into Monday night. Isolated to scattered showers with a rumble of thunder or two are possible across far southern Wisconsin tonight as a low pressure system sinks south of the region. IFR ceilings will also move into far southern Wisconsin, with 1000 to 2000 ft ceilings expected across much of southern Wisconsin late this evening through Monday morning. Clouds will slowly lift and scatter out from west to east into Monday afternoon. Tuesday looks to be dry, with VFR conditions and light northwesterly winds. MH && .MARINE... (Issued 326 PM CDT Sun Aug 6 2023) Low pressure over Iowa will slowly progress southeastward through central Illinois tonight, strengthening slightly as it progresses east. It should then shift across northern Indiana and Ohio on Monday. Scattered showers will linger over southern portions of the lake this evening, with more chances for showers and a few thunderstorms across southern portions of the lake late tonight into Monday morning. No precipitation is expected through Tuesday. Breezy east to northeast winds through tonight will become north late tonight through Monday, with increasing waves over the southern portions of the lake. This has lead to a Small Craft Advisory for nearshore waters south of Wind Point through this evening. An additional Small Craft Advisory for gusty winds and building waves may be needed Monday afternoon for the same region. Winds and waves will weaken later Monday night into Tuesday, with south to southwest winds on Wednesday. MH && .MKX WATCHES/WARNINGS/ADVISORIES... WI...Beach Hazards Statement...WIZ071-WIZ072 until 9 PM Sunday. LM...Small Craft Advisory...LMZ646 until 9 PM Sunday. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 6, 2:37 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 237 PM CDT Sun Aug 6 2023 WIZ046-047-051-052-056>060-062>072-071945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 237 PM CDT Sun Aug 6 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a high swim risk through this evening for the Lake Michigan beaches in Racine and Kenosha Counties. Life threatening waves and currents are expected. Stay out of the water, and stay away from dangerous areas like piers and breakwalls. A moderate swim risk is expected through the overnight hours. There is a moderate swim risk through tonight for the Lake Michigan beaches in Sheboygan, Ozaukee and Milwaukee Counties. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls and river outlets. Always have a floatation device with you in the water. .DAYS TWO THROUGH SEVEN...Monday through Sunday The high swim risk may occur again on Monday for the Lake Michigan beaches in Racine and Kenosha Counties, with a moderate swim risk elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-071945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 237 PM CDT Sun Aug 6 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect this afternoon and evening south of Wind Point, mainly for building waves. .DAYS TWO THROUGH SEVEN...Monday through Sunday Winds and waves may reach Small Craft Advisory levels on Monday south of Wind Point. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-071945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 237 PM CDT Sun Aug 6 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight There are mainly small chances for thunderstorms over far southern portions of the lake late tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Small chances for thunderstorms may linger into Monday morning over far southern portions of the lake. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:04 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Racine | 22 hr |
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.